Re: Zyban and side effects
Re: Zyban and side effects
[ Back to Messages
Posted by Liz
on December 19, 2000 at 01:13:01:
In Reply to: Re: Zyban and side effects posted by Alyson on December 14, 2000 at 00:17:33:
: I had the similar effects as you did, Keith. I stopped smoking within 4 days and started experiencing those sounds in my head. I called it "buzzy brains" It made me feel "disconnected" and depressed. I stopped taking it and the "buzzybrains" went away after about a week. So don't worry, and try the Patch like I am!
: : Hi all,
: : I have been a smoker for 17 years (now 41) and two weeks ago tomorrow started Zyban on the advice of my GP (clinician in USA).
: : I would rate myself as a Type A personality, and had no side effects for the first 3 days except
: : bad taste in my mouth, and smoking made me physically sick. I stopped 3 days before my stop date
: : as I couldnt stand it any more. Sounds ideal, and I had no cravings either. This is no happy ending story however.
: : 12 days (on 2 a day) into the treatment I started with really bad tinnitus, sweaty hands, tremors,
: : a totally bizarre feeling and emotions (or lack of them), tingling in my hand and feet. At 1.30 pm on Tuesday
: : 5 Dec, the same day, I collapsed whilst walking across the University Campus where I work. No warning, nothing, just bang!
: : down we go. I woke up on the ground with people staring. I managed to get up and walk to my office where I
: : slumped on the chair, and from what I can rememebr spent the next 2 hours fighting off this amazing urge to
: : continously pass out. I can remember being very scared, and not daring to allow this darkness to
: : overcome me. My work colleagues kept an eye on me, and said I was totally incoherent for that time.
: : I can remember getting the energy and balance to stand up, and a friend drove me home.
: : I went to bed (my wife extremely worried) at @5 pm and woke up at 10 am the following day.
: : I had a bad headache all day, and very loud tinnitus (of two different tones -one that sounds like a waterfall,
: : and one like cicadas). Today i feel Ok, barring this ridiculous ringing in my head and a bit groggy. I have
: : stopped taking Zyban and have incerated the rest on my woodstove.
: : Questions: Apparently Zyban causes disfunction of the dopamine receptors in the brain. Apart
: : from being responsible for craving, what other functions do these receptors and dopamine have.
: : I think personally that this stuff should be withdrawn from sale, what happens if I had been driving home on the
: : motorway when I passed out - methinks I might have passed out on a more permanent note. All the
: : description says in the packet is that if you feel dizzy then dont drive, it says nothing about total
: : collapse except as a incredibly rare and uncommon side effect. I am not smoking again, and will go cold
: : turkey now. I have children and a family, I could have died if this had happened crossing the road or driving.
: : What does this Zyban do in your brain - I felt like someone had switched off the main power switch, switched it on
: : again but everything was gradually starting up, rather than all at once??? And will this tinnitus go away????
: : Thanks and take care
: : Keith Turner
In reply to Keith and Alyson
I have been taking Zyban for over 4 weeks now and have had no problems whatsoever. I was a 50 cigarette a day junkie. Sometimes I think about having a smoke but not constantly, only actually when I see someone else smoking.
As I said I have not had any problems and I feel much better than I have for years. Feel really good first thing in the morning and am sleeping better than I have in years. If you can, try and stop smoking anyway that you can as I do believe that you can feel really great without the cigarettes.
Good luck - Zyban obviously doesn't work for some people but has been great for me in stopping the cravings.